zbMATH — the first resource for mathematics

Some generating functions for \(q\)-polynomials. (English) Zbl 1425.33009
Summary: Demonstrating the striking symmetry between calculus and \(q\)-calculus, we obtain \(q\)-analogues of the Bateman, Pasternack, Sylvester, and Cesàro polynomials. Using these, we also obtain \(q\)-analogues for some of their generating functions. Our \(q\)-generating functions are given in terms of the basic hypergeometric series \(_4\phi_5\), \(_5 \phi_5\), \(_4 \phi_3\), \(_3 \phi_2\), \(_2 \phi_1\), and \(q\)-Pochhammer symbols. Starting with our \(q\)-generating functions, we are also able to find some new classical generating functions for the Pasternack and Bateman polynomials.
33D45 Basic orthogonal polynomials and functions (Askey-Wilson polynomials, etc.)
33C20 Generalized hypergeometric series, \({}_pF_q\)
Full Text: DOI arXiv
[1] Koekoek, R.; Lesky, P.A.; Swarttouw, R.F.; ; Hypergeometric Orthogonal Polynomials and Their q-Analogues: Berlin, Germany 2010; . · Zbl 1200.33012
[2] Gasper, G.; Rahman, M.; ; Basic Hypergeometric Series: Cambridge, UK 2004; . · Zbl 1129.33005
[3] Bateman, H.; Two systems of polynomials for the solution of Laplace’s integral equation; Duke Math. J.: 1936; Volume 2 ,569-577. · Zbl 0015.11502
[4] Sylvester, J.J.; Sur la valeur moyenne des coefficients dans le développement d’un déterminant gauche ou symétrique d’un ordre infiniment grand et sur les déterminants doublement gauches; C. R. de l’Académie des Sci.: 1879; Volume 89 ,24-26.
[5] Erdélyi, A.; Magnus, W.; Oberhettinger, F.; Tricomi, F.G.; ; Higher Transcendental Functions: Melbourne, Australia 1981; .
[6] Srivastava, H.M.; Manocha, H.L.; ; A Treatise on Generating Functions: Chichester, UK 1984; ,569. · Zbl 0535.33001
[7] Rainville, E.D.; ; Special Functions: New York, NY, USA 1960; . · Zbl 0092.06503
[8] Bateman, H.; Some Properties of a certain Set of Polynomials; Tohoku Math. J. First Ser.: 1933; Volume 37 ,23-38. · Zbl 0007.30701
[9] Pasternack, S.; A generalization of the polynomial Fn(x); Lond. Edinb. Dublin Philos. Mag. J. Sci. Ser. 7: 1939; Volume 28 ,209-226. · JFM 65.1216.01
[10] Koelink, H.T.; On Jacobi and continuous Hahn polynomials; Proc. Am. Math. Soc.: 1996; Volume 124 ,887-898. · Zbl 0848.33007
[11] Agarwal, A.K.; Manocha, H.L.; On some new generating functions; Matematicki Vesnik: 1980; Volume 4 ,395-402. · Zbl 0514.33004
[12] Srivastava, H.M.; Lavoie, J.L.; Tremblay, R.; The Rodrigues Type Representations for a Certain Class of Special Functions; Annali di Matematica Pura ed Applicata: 1979; Volume 119 ,9-24. · Zbl 0386.33007
[13] Kim, D.S.; Kim, T.K.; q-Bernoulli polynomials and q-umbral calculus; Sci. China Math.: 2014; Volume 57 ,1867-1874. · Zbl 1303.05015
[14] Asif, M.; On Some Problems in Special Functions; Ph.D. Thesis: Aligarh, India 2010; .
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.